Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 28
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Huaraca, Walter and Mendoza, Valentín 2016. Minimal topological chaos coexisting with a finite set of homoclinic and periodic orbits. Physica D: Nonlinear Phenomena, Vol. 315, p. 83.

    Koropecki, Andres 2016. Realizing rotation numbers on annular continua. Mathematische Zeitschrift,

    Smith, Spencer A. and Warrier, Sangeeta 2016. Reynolds number effects on mixing due to topological chaos. Chaos: An Interdisciplinary Journal of Nonlinear Science, Vol. 26, Issue. 3, p. 033106.

    ADDAS-ZANATA, SALVADOR 2015. Area-preserving diffeomorphisms of the torus whose rotation sets have non-empty interior. Ergodic Theory and Dynamical Systems, Vol. 35, Issue. 01, p. 1.

    Budišić, Marko and Thiffeault, Jean-Luc 2015. Finite-time braiding exponents. Chaos: An Interdisciplinary Journal of Nonlinear Science, Vol. 25, Issue. 8, p. 087407.

    Vaugon, Anne 2015. On growth rate and contact homology. Algebraic & Geometric Topology, Vol. 15, Issue. 2, p. 623.

    Boyland, Philip 2013. Exponential Growth in Two-Dimensional Topological Fluid Dynamics. Procedia IUTAM, Vol. 7, p. 107.

    Fenley, Sérgio 2012. Ideal boundaries of pseudo-Anosov flows and uniform convergence groups with connections and applications to large scale geometry. Geometry & Topology, Vol. 16, Issue. 1, p. 1.

    Grover, Piyush Ross, Shane D. Stremler, Mark A. and Kumar, Pankaj 2012. Topological chaos, braiding and bifurcation of almost-cyclic sets. Chaos: An Interdisciplinary Journal of Nonlinear Science, Vol. 22, Issue. 4, p. 043135.

    Boyland, Philip and Harrington, Jason 2011. The entropy efficiency of point-push mapping classes on the punctured disk. Algebraic & Geometric Topology, Vol. 11, Issue. 4, p. 2265.

    Stremler, Mark A. Ross, Shane D. Grover, Piyush and Kumar, Pankaj 2011. Topological Chaos and Periodic Braiding of Almost-Cyclic Sets. Physical Review Letters, Vol. 106, Issue. 11,

    BOYLAND, PHILIP 2009. Transitivity of surface dynamics lifted to Abelian covers. Ergodic Theory and Dynamical Systems, Vol. 29, Issue. 05, p. 1417.

    Baesens, C and MacKay, R S 2007. Resonances for weak coupling of the unfolding of a saddle-node periodic orbit with an oscillator. Nonlinearity, Vol. 20, Issue. 5, p. 1283.

    Markovic, Vladimir 2007. Realization of the mapping class group by homeomorphisms. Inventiones mathematicae, Vol. 168, Issue. 3, p. 523.

    Stremler, Mark A. and Chen, Jie 2007. Generating topological chaos in lid-driven cavity flow. Physics of Fluids, Vol. 19, Issue. 10, p. 103602.

    Collins*, Pieter 2005. Entropy-minimizing models of surface diffeomorphisms relative to homoclinic and heteroclinic orbits. Dynamical Systems, Vol. 20, Issue. 4, p. 369.

    Addas-Zanata, Salvador and Grotta-Ragazzo, Clodoaldo 2004. Conservative dynamics: unstable sets for saddle-center loops. Journal of Differential Equations, Vol. 197, Issue. 1, p. 118.

    Collins, Pieter 2004. Dynamics of surface diffeomorphisms relative to homoclinic and heteroclinic orbits. Dynamical Systems, Vol. 19, Issue. 1, p. 1.

    Park, Jong-Jin and Lee, Keonhee 2004. Inverse shadowing of circle maps. Bulletin of the Australian Mathematical Society, Vol. 69, Issue. 03, p. 353.

    Lewowicz, Jorge 2002. On axiom A diffeomorphisms C0-close to pseudo-Anosov maps. Topology and its Applications, Vol. 122, Issue. 1-2, p. 309.

  • Ergodic Theory and Dynamical Systems, Volume 5, Issue 3
  • September 1985, pp. 373-377

Global shadowing of pseudo-Anosov homeomorphisms

  • Michael Handel (a1)
  • DOI:
  • Published online: 01 September 2008

We prove that if f: M2M2 is pseudo-Anosov and if gf then there is a closed subset XM2 and a continuous surjection π: XM that is homotopic to inclusion such that f ° π = π ° g|X.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[F]J. Franks . Anosov diffeomorphisms. Proceedings of the Symposium in Pure Mathematics, 14 pp. 6194.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *